Funnel Cloud, Cleburne
- When
- June 17, 3:20 PM CST
- Where
- Cleburne County, 2 mi W of Hopewell
- Reported by
- Social Media
- Coordinates
- 35.400, -92.106
A funnel cloud was photographed west of Hopewell.
A moist, almost-tropical atmosphere created favorable conditions for the development of tropical-type funnel clouds on the afternoon and evening of the 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A moist, almost-tropical atmosphere created favorable conditions for the development of tropical-type funnel clouds on the afternoon and evening of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 17, 1:39 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 239 PM CDT MON JUN 17 2013 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT PRECIPITATION CHANCES WILL PREVAIL FOR THE NEXT FEW DAYS AS OVERALL PATTERN REMAINS ON THE UNSETTLED SIDE. MODELS ALL IN BASIC AGREEMENT THAT A FRONTAL BOUNDARY WILL MOVE THROUGH THE FORECAST AREA BEFORE WASHING OUT AS HIGH PRESSURE BUILDS BACK IN. CAUTION MUST ALWAYS BE EXERCISED THIS TIME OF THE YEAR MOVING ANY TYPE OF FRONT THROUGH THE STATE BUT WITH ALL MODELS SHOWING IT...WILL USE A BLEND OF FORECAST SOLUTIONS BUT ADJUST THE TIMING ACCORDINGLY. LAST NIGHTS MCS THAT WAS OVER EASTERN OKLAHOMA/WESTERN ARKANSAS HAS REDEVELOPED ALONG OUTFLOW BOUNDARIES INTO A LINE OF STORMS EXTENDING FROM NORTH CENTRAL TO SOUTHEAST ARKANSAS. MAIN CONCERN FROM THESE STORMS REMAINS LOCALLY HEAVY RAIN AS SEVERAL LOCATIONS ARE SEEING RAINFALL RATES NEAR AN INCH PER HOUR THANKS TO A VERY JUICY AIR MASS IN PLACE. THE SEVERE POTENTIAL DOES REMAIN...PRIMARILY OVER THE SOUTH WHERE THE MOST UNSTABLE AIR EXISTS. OTHER CONVECTION DEVELOPING OVER NORTHWEST ARKANSAS AND SOUTHWEST MISSOURI AT THIS TIME AS MCV MOVES THROUGH. ADDITIONAL CONVECTION LIKELY FROM THIS FEATURE AS THE EVENING PROGRESSES. IN ADDITION TO THE MCV...THE PREVIOUSLY MENTIONED COLD FRONT...CURRENTLY OVER SOUTHERN MISSOURI...WILL BE MOVING TO THE SOUTH. BOUNDARY IS EXPECTED TO MOVE INTO CENTRAL ARKANSAS BY DAYBREAK WHERE IS WILL STALL FOR A BIT BEFORE REACHING THE LOUISIANA BORDER BY EARLY THURSDAY BEFORE WASHING OUT. PRECIPITATION CHANCES WILL REMAIN IN THE FORECAST UNTIL THE BOUNDARY FINALLY DOES WASH OUT WITH BEST CHANCES OVER THE SOUTHERN PARTS OF THE STATE. PRECIPITATION CHANCES WILL MUCH LOWER ACROSS THE NORTH. UPPER LEVEL RIDGE WILL REBUILD BY THE END OF THE PERIOD WITH TEMPERATURES WARMING ONCE AGAIN. TEMPERATURES WILL BE CLOSE TO NORMAL OVER THE NEXT DAY OR SO BEFORE CLIMBING ABOVE ONCE AGAIN. && .LONG TERM...FRIDAY THROUGH MONDAY HIGH PRESSURE WILL STRENGTHEN ACROSS THE AREA IN THE EXTENDED...BRINGING A RETURN TO HOT AND DRY CONDITIONS. TEMPERATURES WILL RETURN TO THE LOWER 90S...WITH HEAT INDEX READINGS APPROACHING 100 DEGREES ACROSS THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 86 67 89 / 70 30 10 20 CAMDEN AR 72 87 69 90 / 60 50 40 30 HARRISON AR 65 84 64 86 / 60 20 10 20 HOT SPRINGS AR 71 86 67 90 / 60 40 30 30 LITTLE ROCK AR 71 87 69 90 / 60 40 20 20 MONTICELLO AR 72 87 70 91 / 60 60 40 30 MOUNT IDA AR 70 86 66 89 / 60 40 30 30 MOUNTAIN HOME AR 66 85 65 87 / 60 20 10 20 NEWPORT AR 69 87 68 90 / 70 40 10 20 PINE BLUFF AR 72 87 69 91 / 60 50 30 30 RUSSELLVILLE AR 68 85 67 88 / 50 30 20 20 SEARCY AR 70 87 68 90 / 60 40 20 20 STUTTGART AR 71 87 69 90 / 60 50 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT MON JUN 17 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 245 PM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER EASTERN ARKANSAS WILL CONTINUE TO PUSH EAST OVER THE NEXT FEW HOURS WHILE ADDITIONAL ACTIVITY IS DEVELOPING OVER THE NORTHWEST AS AN UPPER LEVEL DISTURBANCE APPROACHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD DURING THE AFTERNOON AND INTO THE OVERNIGHT HOURS AS THESE FEATURES INTERACT WITH A MOISTURE LADEN AIRMASS SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH THE BEST CHANCES OVER THE SOUTHEAST PART OF THE STATE WHICH IS THE WHERE THE MOST UNSTABLE AIR IS EXPECTED TO RESIDE. THE BIGGEST THREAT FROM ANY STRONG STORM THAT DEVELOPS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAIN CAN NOT BE RULED OUT AS WELL .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS THIS FRONT STALLS ACROSS SOUTHERN SECTIONS OF THE AREA. THE BEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE SOUTHERN THIRD OF THE STATE WHERE LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT MON JUN 17 2013 ARZ056-057-063>065-068-069-171845- ARKANSAS AR-BRADLEY AR-CLEVELAND AR-DESHA AR-DREW AR-JEFFERSON AR-LINCOLN AR- 100 PM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SOUTHEASTERN JEFFERSON...NORTHERN DREW...WESTERN DESHA...EASTERN CLEVELAND... NORTHEASTERN BRADLEY AND SOUTHWESTERN ARKANSAS COUNTIES UNTIL 145 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF COTTONDALE TO 4 MILES NORTHWEST OF WARREN...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WARREN... STAR CITY... MONTICELLO... DUMAS... CANE CREEK STATE PARK... WOODVILLE... WINCHESTER... WILMAR... WHITEFIELD... TILLAR... RICHARDSON... PLANTERSVILLE... OMEGA... NEBO... MITCHELLVILLE... MILLS... MADDING... LITTLE BAYOU METO PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3421 9125 3351 9150 3357 9225 3430 9191 TIME...MOT...LOC 1801Z 273DEG 25KT 3410 9187 3365 9209 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 109 PM CDT MON JUN 17 2013 ARZ004>006-013>015-171855- BAXTER AR-FULTON AR-IZARD AR-MARION AR-SEARCY AR-STONE AR- 109 PM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STONE...NORTHEASTERN SEARCY...EXTREME SOUTHEASTERN MARION...NORTHWESTERN IZARD...EXTREME SOUTHWESTERN FULTON AND SOUTHEASTERN BAXTER COUNTIES UNTIL 200 PM CDT... AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF THOLA...OR 9 MILES EAST OF MARSHALL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... THOLA... SALESVILLE... RODNEY... PUSH MTN... PINEVILLE... NORFORK DAM... NORFORK... HERRON... GORBY... FIFTY SIX... EVENING STAR... DIAMOND BAY... CULP... CALICO ROCK... ADVANCE... SYLAMORE SHOOTING RANGE... OPTIMUS... ONIA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3635 9219 3609 9194 3585 9247 3599 9261 TIME...MOT...LOC 1810Z 232DEG 20KT 3598 9245 56
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
134 PM CDT MON JUN 17 2013
ARZ034-046-047-056-057-171905-
ARKANSAS AR-JEFFERSON AR-MONROE AR-PRAIRIE AR-WOODRUFF AR-
134 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WOODRUFF...
SOUTHEASTERN PRAIRIE...MONROE...EASTERN JEFFERSON AND NORTHERN
ARKANSAS COUNTIES UNTIL 200 PM CDT...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
ALLENDALE TO 5 MILES SOUTHWEST OF ALMYRA TO 6 MILES NORTH OF ENGLISH
LAKE...AND MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... BRINKLEY... ULM...
ST. CHARLES... ROE... RICHARDSON...
PEPPERS LANDING... PALMER... HOLLY GROVE...
DOBBS LANDING... DE WITT... ALMYRA...
ALLENDALE... ALFREY... RAGTOWN...
PINE CITY... MONROE... LODGE CORNER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 206 AND 218.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3431 9106 3420 9106 3418 9109 3420 9179
3434 9157 3494 9133 3494 9114 3492 9114
3491 9111 3486 9109 3474 9110 3473 9104
3448 9105 3447 9100 3434 9100
TIME...MOT...LOC 1834Z 251DEG 19KT 3478 9125 3437 9147
3426 9162
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
159 PM CDT MON JUN 17 2013
ARZ005>007-015-171945-
BAXTER AR-FULTON AR-IZARD AR-SHARP AR-
159 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHARP...IZARD...FULTON
AND EXTREME EASTERN BAXTER COUNTIES UNTIL 245 PM CDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF WIDEMAN...OR 9 MILES NORTHWEST
OF MELBOURNE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALEM... MELBOURNE... CHEROKEE VILLAGE...
ASH FLAT... WIDEMAN... SALEM ARPT...
PINEVILLE... OXFORD... MYRON...
MORRISTON... MAMMOTH SPRING STATE PARK...
MAMMOTH SPRING... LUNENBURG... LONE STAR...
LAKE THUNDERBIRD... LAKE SEQUOYAH... LAKE OMAHA...
LAKE NAVAJO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3649 9140 3646 9135 3643 9134 3642 9130
3640 9130 3627 9134 3593 9196 3622 9218
3651 9164 3651 9141
TIME...MOT...LOC 1859Z 241DEG 22KT 3616 9199
56SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT MON JUN 17 2013
ARZ065-068-069-171930-
BRADLEY AR-DESHA AR-DREW AR-
202 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR DREW...SOUTHERN DESHA AND
SOUTHEASTERN BRADLEY COUNTIES UNTIL 230 PM CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
LAKE MONTICELLO TO 5 MILES NORTHWEST OF NORTH CROSSETT...AND MOVING
EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ROHWER... MONTICELLO... WINCHESTER...
TILLAR... MCGEHEE... LAKE MONTICELLO...
LADELLE... GREEN HILL... VALLEY...
SELMA... PRAIRIE GROVE... PLEASANT GROVE...
MONTONGO... MCARTHUR... MASONVILLE...
LACEY... JOHNSVILLE... JEROME...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3378 9186 3378 9123 3353 9133 3352 9134
3352 9136 3356 9136 3356 9144 3338 9146
3339 9197 3335 9196 3334 9198 3331 9197
3324 9207 3321 9208 3321 9209
TIME...MOT...LOC 1902Z 248DEG 36KT 3368 9179 3323 9198
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT MON JUN 17 2013
ARZ034-047-057-171935-
ARKANSAS AR-MONROE AR-WOODRUFF AR-
203 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODRUFF...
SOUTHEASTERN MONROE AND NORTHEASTERN ARKANSAS COUNTIES UNTIL 230 PM
CDT...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
WHEATLEY TO 4 MILES NORTHEAST OF DE WITT...AND MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ST. CHARLES... PALMER... HOLLY GROVE...
DE WITT... ALFREY... RAGTOWN...
PINE CITY... MONROE... LAWRENCEVILLE...
INDIAN BAY... ETHEL... DUNCAN...
CROCKETTS BLUFF... CASSCOE... BLACKTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3433 9105 3429 9106 3427 9142 3501 9112
3502 9104 3499 9105 3499 9112 3494 9115
3491 9111 3486 9109 3474 9110 3473 9104
3448 9105 3447 9100 3434 9100
TIME...MOT...LOC 1904Z 237DEG 30KT 3498 9106 3437 9127
58The Little Rock radar (KLZK), 64 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
4 funnel cloud. Local standard time, as filed.
A funnel cloud was photographed west of Hopewell.
A funnel cloud was photographed near Quitman.
A funnel cloud was photographed south of Rose Bud.
A funnel cloud was photographed northwest of Stuttgart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447151, 446962, 447150, 446959.